Posted by: P | 2011-04-04

A little worried

I''ve been on the pill for years and my cycles are always very regular. Now last week I noticed some spotting, which I''ve had for at least 6 days now. My period is supposed to start tomorrow, so I''m a bit concerned. I''m in a relationship but we haven''t had sex in approximately a month, and I also haven''t done anything that might have caused injury. I''ve noticed that sometimes when I run or exercise a lot, I get a bit of spotting, but this year I''ve only been walking around. I started doing long walks two weeks ago, but I find it hard to believe that walking would cause this. And the last thing is that I''ve been under a lot of emotional stress because my brother is in hospital. I almost fainted on the subway yesterday too. But not sure if all these things are related.

I''m 26 and relatively healthy. I have iron-deficiency and I''m very thin, but not sure if that should matter.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Depending on what oral contraceptive you are using, there will be a possibility for spotting. You should not be concerned, as this might be due to a temporary hormonal imbalance. You can consult your doctor to change your oral contraceptive. Your doctor should also do an examination and blood tests like Hb iron count, thyroid hormone, serum glucose and possibly a clotting profile.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.